MAUDE Adverse Event Report: MEDINOL LTD. ELUNIR¿ RIDAFOROLIMUS ELUTING CORONARY STENT SYSTEM; CORONARY DRUG-ELUTING STENT

MEDINOL LTD. ELUNIR¿ RIDAFOROLIMUS ELUTING CORONARY STENT SYSTEM; CORONARY DRUG-ELUTING STENT
Model Number 2.5X15
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device not available for evaluation.Ifu review was performed (august 29, 2018): according to additional information received on aug.21, 2018, 2018, "during prep, the stent was manipulated." this is a violation of section 5.10 of ifu: section 5.10: "do not manipulate, touch, or handle the stent with your fingers, which may cause coating damage, contamination or stent dislodgement from the delivery balloon".Final report (september 03, 2018) overall conclusions: the review of the dhr (device history record) indicates that the product was supplied meeting specifications.There is no evidence to suggest that there were any manufacturing issues that contributed to the reported event.'failure to cross' is a known procedural occurrence that is commonly related to patient anatomy, lesion disposition/composition, operator technique, ancillary equipment and appropriate device selection.These issues were likely factors in this event which involved 95% stenosis and very calcified lesion.There was violation from ifu as described above.The investigation was limited as we did not receive the used product.It is not possible to reach a definite conclusion as to how and why this event happened with the information that we received.However the manipulation of the stent during prep phase may have caused a dislodgment.There was no injury to patient.
 
Event or Problem Description
Initial description of event: the stent dislodged off the ptca.It was deployed in the lad.The patient was not hurt.Another stent was used.Additional information received: information received from cordis on aug.21, 2018: the intended target lesion was first diag.The target lesion characteristic was: 95% stenosis, very calcified and not tortuous.The dislodgment occurred during the withdrawal back to the guide catheter.There was an attempt to intentionally deploy the stent/inflate the balloon.The sds is not available for inspection, they threw the ptca away.There was no other product issue noted either at the account, after the procedure or prior to shipping for inspection.Patient information is not available.The product was prepped properly per the ifu.There were no problems noted during preparation.The procedure complete by deploying the stent in the prox lad and another elunir was used in distal lad.The procedure completed successfully without patient injury.The product was stored properly per the instructions for use (ifu).There was no damage noted to the product packaging upon inspection prior to use.There was no reported difficulty removing the product from the packaging.The product inspected prior to use and appear to be normal.During prep, the stent was manipulated.The stent was properly mounted on the system when inspected prior to use.Sheath brand: merit, sheath size: 6fr.Guidewire brand: abt bmw, guidewire size: 0.014.Guide catheter brand: mdt, guide catheter size: 6fr.There were no kinks or other damages noted prior to inserting the product into the patient.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve.There was no resistance/friction while inserting the balloon through the guide catheter.The catheter wasn't in an acute bend.There was no excessive force used anytime during the procedure.The access site was femoral.The patient was discharged.Procedural films not available.Information received from cordis on aug 22, 2018: the stent would not cross the lesion, so he pulled it back to the guide, but it dislodged before it reached the guide.The stent was hanging in the lad, so he used another balloon to deploy it in the lad.

Brand Name
ELUNIR¿ RIDAFOROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
MEDINOL LTD.
beck tech bldg
8 hartom st.
jerusalem, israel 97775 08
IS  9777508
MDR Report Key7872121
Report Number3003084171-2018-00040
Device Sequence Number2049707
Product Code NIQ
UDI-Device Identifier07290107013536
UDI-Public07290107013536
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P170008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Model Number2.5X15
Device Catalogue NumberLUN250R15US
Device Lot NumberLNRUS00076
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2018
Initial Report FDA Received Date09/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;